We are 157,665 members in 80 forums discussing 124,764 topics.

Help with Abbreviations

All TopicsForum: Surgery - Before, During, and After → Topic: Blood Clot after mastectomy

Topic: Blood Clot after mastectomy

Forum: Surgery - Before, During, and After — Surgical options and helpful tips for recovery and side effects.

Posted on: Aug 27, 2008 06:23AM

LML wrote:

I had a bilat mast on Aug 19 and just found out yesterday, Aug 26, that I have 2 blood clots in my right calf.  I am so angry, frustrated and upset.  I was doing everything I was supposed to do, I walked, I ate right, I rested when my body told me to.  I'm so mad and hurt!!!  I want them gone and quick.  I'm seeing a hematologist today at 3:00pm and it can't come too soon.  I've contemplated taking aspirin on my own just to start dissolving these things. 

These stupid things hurt.  It seems just as I was really feeling better, this had to happen.  I can walk pretty much without pain, but the moment I stand still, OUCH!

Thank you for letting me vent, and please anyone with words of encouragement or stories of your own recovery would be greatly appreciated.

Log in to post a reply

Posts 1 - 7 (7 total)

Log in to post a reply

Aug 27, 2008 09:07AM 4thefather wrote:

Vent all you like. I don't have experience with what you are going through, but I am sorry you are having to deal with it. You will get treatment for this and will be back on that quick road to recovery!!

Cathie

Dx 5/16/2008, IDC, 1cm, Stage IIIA, 9/12 nodes, ER+/PR+, HER2+
Log in to post a reply

Aug 27, 2008 09:49AM pip57 wrote:

I had a blood clot in my arm from the FEC.  It really is quite painful.  They will probably put you on injections of heparin for several days and then pills.  You'll have to have an INR done every few days to check your clotting factor.  I was treated for 6 months but with the clot being in your leg, they may want to treat you longer.  

PIP - multi focal, FEC100/Tax, rads, dble mast with no recon, ooph/hyst, arimidex Dx 2/1/2007, IDC, Stage IIIB, Grade 2, 9/16 nodes, ER+/PR+, HER2-
Log in to post a reply

Aug 27, 2008 02:13PM AnneW wrote:

Are these clots in superficial veins? If they were in deep veins, you should already be on a blood thinner! Aspirin may not be enough to "dissolve" them.

It is so frustrating to do everything "right" and still have your body betray you. You've just gone through that emotion with breast cancer, now you're dealing with it again as a result of your surgery. Yes, vent all you need to. Life just ain't fair sometimes!

Anne

2002 IDC stage 1, grade 1, rads & AI Dx 9/18/2007, ILC, <1cm, Stage I, Grade 1, 0/1 nodes, ER+/PR+, HER2-
Log in to post a reply

Aug 27, 2008 03:12PM morning wrote:

Boy, Every morning when I wake up, I come to know that Breast Cancer and sugery.
"Ain't over til it's over." There are just so many things that can go wrong.

Poor LML, I can't imagine how bad those things feel The worst thing for me would be feeling like a walking time bomb.

Please keep us posted. Why wouldn't you take aspirin? Take if for the pain and hope for a nice side effect like living until you're old.  Call your doc's nurse and find out if it would interfere with any thing they're planning to do.

I'm not kidding. Keep us posted. This is scary.

What will you do with your one wild and precious life?
Log in to post a reply

Aug 27, 2008 03:21PM Dejaboo wrote:

Sorry to hear this!    Let us know what you find out today.  Hopefully some good news to get things Dissolved soon.

This is a big fear of mine...Since I have A higher risk of stroke with heart problems I have.

I had several Heperin Shots after my BLM  & they were pretty easy to tolerate.

Pam

statistics are just a group of numbers looking for an argument Dx 3/7/2008, IDC, <1cm, Stage IA, Grade 1, 0/1 nodes, ER+/PR-, HER2+
Log in to post a reply

Aug 28, 2008 11:37AM LML wrote:

I have DVT or Deep Vein Thrombosis in my right calf.  I have been started on injections of Lovenox (Love not!!!)  The nurse at the hematologist put the needle in my belly for me and I did the plunger.  It really didn't hurt.  This morning I did it myself and I must have done something wrong, because it did hurt.  The doctor wanted to start me on Cumedin too, but wants to wait until my drains are out.  I can't wait for that.  I should be having them out on Sept 3rd which will be 2 weeks post op. Apparently, aspirin doesn't really help because the clots are deep.  The good news is that the clots are not in my thigh which is very dangerous.  I would have been admitted to the hospital immediately.

The doctor took a lot of blood to test for a whole bunch of things.  I had the world's worst phlebotomist.  Every time he changed those little test tube things to get more blood, I was yelling OW!  I have a lot of experience lately with my blood being taken and this guy sucked!  He didn't seem to care how much he was hurting me.

I'll keep posting to let you know how things are going.  Right now, I'm just so depressed.  I want to get better!  I really felt like I was handling the bilat mast and upcoming fills, exchange, nipple reconstruction, etc, etc. pretty well.  This unexpected bump in the road has really thrown me.  I worry that this DVT is going to delay my recovery.

Someone please tell me they've had this and dissolved it quickly to give me some hope.  I want these stupid things gone!  Also, if anyone has any dietary tips that worked for them.

DCIS diagnosed April 2008, Grade 3, Comedo Necrosis
Log in to post a reply

Sep 8, 2008 10:16AM LML wrote:

I got some results from blood tests which told me I have a genetic tendency to get blood clots.  I have a 3 times greater chance of developing one.  Maybe this was a good thing that I'm discovering this now.  Now that my drains are gone, I am starting Coumedin and may the Lovenox will be stopped depending on a blood test today.

I'm hoping to have this resolved in 3 months, that's when I will have a follow up ultrasound. 

If anyone has gone through this and has any words of experience or advice, please let me know

DCIS diagnosed April 2008, Grade 3, Comedo Necrosis